MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Codes Failure to Deliver (2338); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation/investigation.Therefore, the root cause of the reported phenomenon could not be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, device was reported to fail upon clinical use.When operators connect syringe to the luer lock they are able to push fluid through, they lock the luer in place which pushes the needle out the distal tip of the needle but no fluid exits out of the needle.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the evaluation results on the returned device, and legal manufacturer¿s investigation.The subject device was not returned to olympus.Therefore, the reported phenomenon and condition of the device could not be confirmed.The legal manufacturer reviewed the device history record (dhr) and no abnormalities detected during the manufacturing of the device.There were no abnormalities detected in the dhr for the following items, which is related to the reported phenomenon: needle extension and retraction, extended length of needle, no bent/kink/crack/scratch on the tube, and injection of the liquid.The device instruction manual contains the following descriptions, and it warns against this reported event (rk2423 rev.01): ¿straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close the biopsy valve, and keep it as straight as possible relative to biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.¿ a review of similar reported complaint in the past, it was likely that the phenomenon occurred due to the compressive bucking on the needle tube.It is unlikely a unit with defective needle is shipped, as nm-401l series undergo 100% inspection for appearance, needle operation and injection.Therefore, the compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors.·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·the kink of the tube.·angle of the distal end of the endoscope although, the subject device was not returned the factory for evaluation, it is possible to infer that the cause of the previous complaint is also similar based on the investigation conducted by the legal manufacturer.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13194834
Report Number8010047-2022-01079
Device Sequence Number4389827
Product Code FBK
UDI-Device Identifier04953170422638
UDI-Public04953170422638
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number11V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown